The Hilbert scheme of a plane curve singularity and the HOMFLY homology of its link

Alexei Oblomkov, Jacob Rasmussen, Vivek Shende, Eugene Gorsky

Research output: Contribution to journalArticlepeer-review


We conjecture an expression for the dimensions of the Khovanov-Rozansky HOMFLY homology groups of the link of a plane curve singularity in terms of the weight polynomials of Hilbert schemes of points scheme-theoretically supported on the singularity. The conjecture specializes to our previous conjecture (2012) relating the HOMFLY polynomial to the Euler numbers of the same spaces upon setting t=-1. By generalizing results of Piontkowski on the structure of compactified Jacobians to the case of Hilbert schemes of points, we give an explicit prediction of the HOMFLY homology of a (k,n) torus knot as a certain sum over diagrams. The Hilbert scheme series corresponding to the summand of the HOMFLY homology with minimal “a” grading can be recovered from the perverse filtration on the cohomology of the compactified Jacobian. In the case of (k,n) torus knots, this space furnishes the unique finite-dimensional simple representation of the rational spherical Cherednik algebra with central character k/n. Up to a conjectural identification of the perverse filtration with a previously introduced filtration, the work of Haiman and Gordon and Stafford gives formulas for the Hilbert scheme series when k=mn+1.

Original languageEnglish (US)
Pages (from-to)645-691
Number of pages47
JournalGeometry and Topology
Issue number2
StatePublished - Jan 16 2018
Externally publishedYes


  • Hilbert scheme
  • Khovanov homology
  • Plane curve

ASJC Scopus subject areas

  • Geometry and Topology


Dive into the research topics of 'The Hilbert scheme of a plane curve singularity and the HOMFLY homology of its link'. Together they form a unique fingerprint.

Cite this